What Causes Nosebleeds?

Use Of Acetylsalicylic Acid (Aspirin)

HarvardHealth
Advertisement Loading
▾ Continue Below ▾

The use of acetylsalicylic acid (Aspirin) might contribute to the presence of nosebleeds. This medication is a blood thinner that reduces the blood's ability to clot. The medication won't cause a nosebleed by itself, but with that said, if the nose does begin to bleed, a reduced ability to clot can make the bleed more significant and noticeable than it would be otherwise. Patients might bleed for a longer period or have trouble stopping the bleed. Aspirin is often used to relieve pain from minor pains and aches, as well as to reduce fever in the body. The medication has anti-inflammatory properties and is sometimes used for its anti-clotting factors. Some doctors recommend that individuals at risk of blood clots, strokes, or heart attacks use low doses of acetylsalicylic acid for long term periods as a maintenance medication. Aspirin has an ingredient derived from willow bark that has been in recorded use since at least 400 BC. At the time, individuals relieved fever and inflammation by chewing willow bark.

BACK
(8 of 11)
NEXT
Advertisement Loading
▾ Continue Below ▾
BACK
(8 of 11)
NEXT
HealthPrep Staff
BACK
(8 of 11)
NEXT
Advertisement Loading
▾ Continue Below ▾
Advertisement Loading
▾ Continue Below ▾

MORE FROM HEALTHPREP

    Advertisement Loading
    ▾ Continue Below ▾
    Advertisement Loading
    ▾ Continue Below ▾
    Advertisement Loading
    ▾ Continue Below ▾
    Advertisement Loading
    ▾ Continue Below ▾